MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-9-30-HELIX
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a concerto coil that detached prematurely after failing to detach during detachment attempts.The patient was undergoing a procedure for coil embolization of the celiac artery and distal graft to treat an aortic aneurysm in the descending aorta involving the celiac artery.Blood flow was normal.Vessel tortuosity was minimal.The doctor decided to use the concerto 9 x 30 coil.It was noted that all devices were prepared as indicated in the instructions for use (ifu).After the coil was deployed in the celiac artery, the doctor tried twice to detach the coil using manual method but the coil did not fully detach.No attempt was made to detach the coil with an instant detacher.The coil pulled back with the detach wire.After this occurred, the coil detached in the abdominal aorta but was successfully removed.A competitor's device was then used to complete the procedure.It was indicated that there was no patient symptoms or injury associated with the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated there were no issues encountered prior to the coil non-detachment: the coil was deployed p erfectly.After removal of the pushwire, there was no damage observed.The coil was explanted by using a snare to retrieve the deployed coil.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11202828
Report Number2029214-2021-00072
Device Sequence Number16872686
Product Code KRD
UDI-Device Identifier00847536013766
UDI-Public00847536013766
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2021
Device Model NumberNV-9-30-HELIX
Device Catalogue NumberNV-9-30-HELIX
Device Lot NumberA677113
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight56